I was very lucky going through high school and college with great skin, only getting one pimple or so during "that time of the month." I was on Birth Control, Ortho Tri Cyclen Lo, and later generics, through most of these years. I decided to go off of birth control a little over a year ago and 3 months post, I started breaking out with moderate acne. I would have anywhere from 2-10 pimples at a time, and over my eyebrows there would be several little bumps. I thought it was just stress or something going on inside my body that would go away on its own but the pimples just kept coming. At one point, I though it was an allergic reaction since I was never prone to pimples before so I started putting Hydrocortisone on it and taking Benadryl...when that didn't cure it, I was convinced I had bed bugs or something so I got all new bedding. When that didn't work, I realized it was bad breakouts of acne. I began researching on this website ways to cure acne. I was at the worst point in my life....so miserable, wouldn't even want to look in a mirror, would shower with the lights off so I wouldn't have to catch a glimpse of my face in the mirror on my way out. It was AWFUL. I have never been so depressed or felt so ugly in my entire life. I'm getting married in 5 months and I was convinced I was going to still be breaking out at that point.
I ended up talking to my estatician and she made me think that the birth control is what kept my skin so great all those years. I really didn't want to go back on it but started considering it as a possibility. I began to research all different types, specifically those with the hormones in it to help prevent acne, and Ortho Tri Cyclen Lo was one of them. I read many reviews and was very skeptical of this type from some of the "side effects" I was hearing. I can tell you from my experience, even though different birth controls effect everyone differently, that I haven't experienced any from OTC Lo. I went back on it a few months ago and just started my fourth cycle last week. It did NOT cause weight gain for me....NO birth control can physically cause weight gain...when people say they gained weight from birth control it is either just water weight OR the birth control INCREASED their cravings which caused them to eat more, hence the weight gain...but if you have enough self control then it shouldnt cause weight gain. In fact, I have lost 17 pounds since christmas. It did NOT make me depressed or suicidal like some people have wrote....and it has not made me angry or given me any other side effects. In just two full cycles, I noticed I wasn't getting acne anymore. And now, just starting the fourth cycle, I can honestly say I am back to only getting one pimple or so a month like my high school years. I can not say Ortho Tri Cyclen Lo alone was the answer to my prayers...BUT it certainly played a BIG part. So for you ladies out there who are feeling hopeless, just as I was, I strongly recommend it. Along with BCP, I stopped eating as much dairy products as I used to in the past, started eating healthier and started my own face regimen......I wash my face twice a day with aveeno ultra calming foaming cleanser mixed with Salicyic Face and Body wash by CosMedical Technologies INC, then moisturize with Aveeno ultra calming daily moisturizer. Whenever I get a pimple, I use Nature's Cure Acne spot treatment on that area 2-4 times a day. I also drink a TON of water and green tea a day. I'm not sure which of my methods is playing a part in keeping my skin clear again, but I am too nervous to give up any of these methods because I NEVER want to feel like I felt when I had acne breakouts again. Sorry this is such a long blog, but I always vowed to myself when reading on here a few months ago that if I was ever acne free again I would share my methods. I honestly hope this finds one, if not several people well. Good luck & DONT GIVE UP! now if only I could make my acne scars fade (the aftermath of those awful months) faster than on their own